MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID
Model Number IPN915459
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during a laryngoscopy into the patient, a slight unusual noise was heard from the blade.The light from the blade was less bright so it made the intubation more difficult to perform.Nevertheless there was no consequence for the patient.When checking after the laryngoscopy procedure (outside the patient), one part of the blade was cracked and then broke".No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was returned and sent to the manufacturing site for evaluation.The manufacturing site reports: "the complaint sample was visually inspected by the chandigarh investigating team and the customer reported failure mode was verified and confirmed, i.E., the light pipe was broken as stated in the complaint notification.While performing the visual inspection, we have observed that there were heavy scratch marks on the complaint blade as shown in below picture and it seems that these scratches were developed on the complaint blade due to the handle which was involved in the incident because there might be possibilities that either the groove of the handle was damaged or the groove was worn out which can cause to lighting issue of blade and also can contribute for scratch generation on the blade surface." the manufacturer also reports: "we did perform the functional testing of the defective complaint sample for light out and engagement/dis-engagement with the lab greenled fo handle and it has been observed that light out was sufficient and blade was illuminating perfectly, and we haven't observed any light output difficulties with complaint device.Further we did the simulation trail to replicate the light guide breakage by using the deform groove of handle.In the simulation trial, we can see that if the handle groove is worn/damaged, then there is an impact on the light guide and the light guide is breaking when the groove is damaged." the device history record for lot code 2107331 was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.Manufacturer's conclusion: "the possible cause of the light guide breakage in the customer return blade might be due to the handle groove that may be damaged/worn out, which results from the actual root cause as undetermined because we didn't receive the actually involved handle from the customer.Moreover, based on the dimensional inspection and functional testing of the complaint sample, the product meets all manufacturing release specifications.For further investigation, we required the user handle on which this failure of the product has occurred.".
 
Event or Problem Description

Brand Name
RUSCH GREENLITE DISP MTL MAC 3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13446716
Report Number8030121-2022-00003
Device Sequence Number4304675
Product Code CCW
UDI-Device Identifier14026734626074
UDI-Public14026734626074
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/15/2026
Device Model NumberIPN915459
Device Catalogue Number004551003
Device Lot Number2107331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown